MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a za9003 25.0 diopter intraocular lens (iol) was noticed ''pitted'' during handling and prior to insertion with no patient contact.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on 2/20/2018.Device evaluation: the complaint lens was received in its original folding carton with wheel case insert the wheel case insert.Visual inspection at 10x microscope magnification was performed.Lubricant material residues and loose particles were observed on the lens surface that could be related to the handling of the product in a non-sterile environment.No damaged /defect was observed on lens.Therefore, the reported issue was no verified.The condition in which the sample returned indicates that the product was handled and prepared for surgical use.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7279173
Report Number2648035-2018-00260
Device Sequence Number19427787
Product Code HQL
UDI-Device Identifier05050474529113
UDI-Public(01)05050474529113(17)220629
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/29/2022
Device Model NumberZA9003
Device Catalogue NumberZA90030250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1